Page 1 of 1

Rash

Posted: 1 Aug 2018, 7:20pm
by Markymark
Hello,
New to cycling distances, have developed rash inside top of my thigh, had it now for couple of months, any ideas of what to put on it ? It takes me about 2 months to see a quack so any advise appreciated
Cheers

Re: Rash

Posted: 1 Aug 2018, 9:59pm
by NATURAL ANKLING
Hi,
E45 cream will sort it, if not then its a trip to the quacks :)

I had a sore rear recently and got worse after two days put some e45 on and I could sit down without pain :)

If its not painful / itchy / flaky then I don't know.

I can get rash from my HRM strap after about a day of wearing it.

What shorts?
Age? more likely to suffer red rashes.
Wash your shorts often?

Re: Rash

Posted: 1 Aug 2018, 10:13pm
by FREDO
Hi,
I have had a similar problem in the past, which was a red rash on the inside of my thighs, after seeing the doctor who said it was a fungal infection caused by the warmth generated in the lycra bib shorts I wear I used the cream given, it took at least a month of applications twice a day and daily cleaning of the infected area for it to clear.


I now wash the area everyday and use E45 cream if it starts to flare up again, best get it checked out.

Re: Rash

Posted: 1 Aug 2018, 10:37pm
by John100
Likely to be fungal. Try daktarin which I think you can buy. When it clears try to keep area clean and dry.

Re: Rash

Posted: 2 Aug 2018, 1:54am
by Eyebrox
It sounds fungal. One of the Miconazole creams will treat it (Daktarin). This is available from supermarkets. Use sparingly but often. If it fails to clear up the doc will prescribe something similar with a steroid in it. The rash can spread and lead to Dhobi's Itch around your privates. So persevere. It is caused by friction from your shorts/trousers as they rub against sweaty thighs.

Re: Rash

Posted: 2 Aug 2018, 1:55am
by Eyebrox
It sounds fungal. One of the Miconazole creams will treat it (Daktarin). This is available from supermarkets. Use sparingly but often. If it fails to clear up the doc will prescribe something similar with a steroid in it. The rash can spread and lead to Dhobi's Itch around your privates. So persevere. It is caused by friction from your shorts/trousers as they rub against sweaty thighs.

Re: Rash

Posted: 2 Aug 2018, 9:16am
by foxyrider
I think you'll find its a heat rash and IME wearing looser shorts makes it worse as they move when pedalling and the friction causes a heat build up (even more so in warmer weather. I've never put anything on such a rash, keep things clean, if you can, get some air around it. It should abate after a few days, if it does persist then I would go to the quack.

E45 is great stuff and may be the cure but you need to find the cause so you can treat that otherwise you'll be in a cycle of repeat episodes.

Re: Rash

Posted: 2 Aug 2018, 10:24am
by NATURAL ANKLING
Hi,
The OP does not say that's its irritating (is it thigh / groin?) if it is which I favour then it well might just clear up, the e45 just relieves and reduces also good for flaky skin.
if its very local and small then its not going to get much attention from a GP unless its oozing etc.
If its not irritating or raised and no history then its nothing to worry about.

Possible allergy reaction or other.

If the op searches "inner thigh sweaty heat rash" or "jock itch" in google images then they can compare.

Re: Rash

Posted: 8 Aug 2018, 9:50pm
by crazydave789
tea tree wipes and nappy cream.